Your friend is on a very extensive medication regimen and it would be inappropriate to comment upon its effectiveness. However that being said tis is the age of consumerism and if he believes that he is being improperly medicated he should seek at minimum a second opinion. Most insurances cover second opinions. He also has the option, if he believes that he is not medicated properly to change doctors. However first he should ask his doctor to explain why he is on each medicine and what he should expect in terms of benefits and side effects. Allow me to add that he is quite correct as it would be terribly dangerous to just discontinue his medications.
Please click green "ACCEPT" button on this page if you are satisfied with my answer so that I get credit for my work. Your positive feedback and bonuses are always welcomed.
I am not a physician, but I do not think that even a physician can determine the cause of the soar throat without a physical examination including appropriate tests and even then the cause may not be able to be determined.. If Lexapro is making him manic, clearly it is not good for him.. Some reports indicate that Lexapro may cause Mania as a side effect in some individuals. It would seem that the way to tell would be to discontinue Lexapro and if the mania ceased it could then be attributed to the Lexapro. I am unable to provide a specific referral, but if he has insurance their behavioral health department should be able to give him a referral. In addition, he can contact a University hospital with a department of psychiatry and ask for a referral. Lastly he can contact the local community mental health center and ask for a referral.
It is absolutely imperative that he tells the physician that he was experiencing manic symptoms while on Lexapro and that they ceased when he discontinued its use. Theare other antidepressants available to deal with the depression that will not result in mania. This seems to be a pretty basic request that he does not wish to experience mania and that he also does not wish to suffer with depression. It may take time to find the correct medication with a minimum of side effects and a significant amount of relief. Your friend is lucky to have such a caring friend. If the doctor is resistant and refuses to change his Lexapro after this new information, then if it were me I would find another doctor. He should also be working on lessening his depression and improving his quality of life!
It must be very frustrating to try and help someone and have that help rejected. One thing is abundantly clear and that is arguing will make things work. You may in a calm moment ask if you can speak to his doctors. He may permit it or he become more paranoid in which case you will need to back off. It is possible that he will adjust to the medication, but it would be best if you could explain your perception to the doctors.. Is he conmsidered competent, and if not who is hjis medical designee to make decisions if he is incapable of doing so. It may be necessary to consult with an eldercare attorneyt for legal advice as I have a feeling it may go in that direction despite how kind and gentle you are. Try again to get the doctors to hear what you have to say and do it in a non threatening factual reporting manner. Good luck and best wishes.
I do not know what happened to the answer I sent you as it disappeared, but I will repeat it. If your friend is manic and paranoid and cannot care for himself or any of these three things then he is a danger to self or others due to impaired judgment. I would suggest that you offer to take him to see his doctor to help him to feel better, but be careful and back off if he is resistant. Competency changes from moment to moment and if he is manic, and paranoid to the extent that he is a danger to self or others then he is probably not competent, If this is the situation, i would notify emergency services and have them evaluate him on the spot for possible hospitalization. I would be sure to tell them of his psychiatric history and regimen of medication. Some time unfortunately the situation has to get worse before assistance is rendered. He is fortunate have a caring and concerned friend as yourself even though he may not realize it. With respect to consultations, Justanswer does not permit such work to be performed by its experts. So I am sorry I cannot help you there. If you require further information, do not hesitate to write. Best wishes and good luck.
He can post a request at http://www.justanswer.com/ and ask in his question thatCustomeranswers it.
Your generosity is most appreciated.